Psycho-Babble Medication Thread 1095020

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

OUCH!

Posted by MightyKondrian on September 15, 2017, at 20:58:49

Throbbing headache....

I switched back to phenelzine early December last year so its been nearly 9 months. The last 5 I've been on 120mg. Was expecting some of that old 'sparkle' I had from it the 1st time round. No such luck.

I've done something very stupid the last few days. I got fed up. I found, on eBay someone selling PEA (phenylethylamine. Chocolate and ice cream contain high amounts. But by itself it actually has no effect on humans unless MAO-B is inhibited, otherwise MAO destroys it instantly.)

10 350mg pills and it was so cheap I thought what the hell. Was the real deal too. But OUCH! one pill gave me throbbing headache (as I should have expected). So down went 1g paracetamol + 400mg ibuprofen. I actually ended up taking the painkillers 'before' the PEA so as to avoid the headache. Thankfully, despite meddling with death I'm still here.
This morning I emptied the caps onto the floor (needed a vacuum anyway).

Now I eat A LOT of yogurt. Never had a single problem. But yesterday I noticed some new stuff. It was yogurt but from a different country I think and had a very thick texture. Well this eve I ate the whole 450g pot (like I always do, makes a whole meal! lol)! Hour passed then BANG throbbing headache. Definitely from the yogurt, I've had a few food headaches so I know what they feel like.

So this dose of 120mg phenelzine aint lived up to expectations. Possibly causing more harm than good. So starting tomorrow morning I'm dropping back down to 90mg. Also, despite bethanechol helping me pee, the anorgasmia is still solidly there. 9 months of it! I'm expecting some feeling and ability to return in the next week or so. Its been 9 months!!!

So there you have it. A short warning to anyone tempted to play 'tricks' with an MAOI.
Also just be careful when eating something new, even if you are fine eating your usual product.

Oh, I've gone Vegetarian too! Can still eat fish and dairy produce but I'm cramming my meals with greens and egg or fish and its actually quite tasty! lol

Some people have actually had success by lowering doses.

Any comments good or bad are welcome.

Mighty Idiot

 

Re: OUCH!

Posted by rjlockhart37 on September 15, 2017, at 23:28:20

In reply to OUCH!, posted by MightyKondrian on September 15, 2017, at 20:58:49

PEA, L-tyrosine, started taking l-typrosine to increase dopamine levels, in some way it did, was more alert, but gave me a unpleasant headache......im not too thrilled aymore about vegetarian herbal supplements, i think there all bullspin and really have hardly good effects, always made me irrtible and in a bad mood

120mg of nardil is high, when i was on prozac started 80mgs a few years ago, i was up and feeling better, but after years went by my brain kinda adjusted, so the prozac pep feeling was normalized, yet if i don't take it....severe depression

nardil there was some poster here a long time ago, ace or can't remember but he took a high dose of Nardil, and was in good spirits, it's known to significantly improve your mood, more than prozac, nardil is one the strongest anti-depressants there are. It gives you all this enthusiasm about things, it targets mainly serotonin

 

Re: OUCH! ╗ rjlockhart37

Posted by MightyKondrian on September 16, 2017, at 10:00:24

In reply to Re: OUCH!, posted by rjlockhart37 on September 15, 2017, at 23:28:20

>
> there was some poster here a long time ago, ace or can't remember but he took a high dose of Nardil

Yes, Ace the Nardil King (:

I wouldn't say Nardil targets serotonin at all. It targets MAOI by blocking its action/destroying it and thus... come on know this lol.

It may certainly feel more serotonergic, certainly as time goes by. Dont forget it has a paralel effect on gabba too. And yes it does feel more seretonergic but not at the start. For most I think it boosts serotonin & dopamine quite equaly. Certainly gives me a sweet speedy effect, mildy euphoric (not hypomanic tho And I've asked 3 different psychiatrist if I'm hypo during these phases in the past.
One time when on just 60 I 'dribbled' an extra 5 during a night at a tachno club and it was one of the best nights I've had. No comedown. Just drank water (no caffeine at all!) then walked 5 miles home at 6 closing time. Kept me up all the next time too. That must have been NA & DA at work too?

Biggest complaint I always end up with tho with Nardil is lethargy, very similar to every SSRI I've taken. So in time maybe it does become more indirectly serotonergic. Hmm have to check it out. That will help with choosing the correct add-ons. I'm still to try reboxetine on Nardil. Also the Amitriptyline could be too serotonergic. But he wont switch me to Nortriptyline. And I've seen many people on here say it works here...

Mighty-Hypochondriac.

 

Does Nortriptyline help sleep like Amitriptyline? (nm)

Posted by MightyKondrian on September 16, 2017, at 10:29:51

In reply to Re: OUCH! ╗ rjlockhart37, posted by MightyKondrian on September 16, 2017, at 10:00:24

 

Re: Does Nortriptyline help sleep like Amitriptyline?

Posted by linkadge on September 16, 2017, at 16:50:40

In reply to Does Nortriptyline help sleep like Amitriptyline? (nm), posted by MightyKondrian on September 16, 2017, at 10:29:51

For me, nortriptyline has been more effective than amitriptyline for sleep. However, from reports online, amitriptyline is typically more effective.

I found amitriptyline somewhat activating and may have been causing cycling.

Nortriptyline seems to quiet my mind (but I may have some ADD which it is addressing).

In the short term, nortriptyline disturbed my sleep. After about a week there was significant improvement.

Linkadge

 

Re: OUCH!

Posted by PeterMartin on September 17, 2017, at 10:37:38

In reply to Re: OUCH! ╗ rjlockhart37, posted by MightyKondrian on September 16, 2017, at 10:00:24

Do you have a blood pressure cuff at home? After a year of taking Marplan + Lithium a cuff at home helped me notice my BP was hitting ~160/105 after each dose. I felt fine 90% of the time even w. spikes as high as 170/115.

Having a battery powered cuff they sell for like $30 at the pharmacy will let you see if you're having even a mild reaction...

 

Re: OUCH! ╗ PeterMartin

Posted by MightyKondrian on September 17, 2017, at 13:20:35

In reply to Re: OUCH!, posted by PeterMartin on September 17, 2017, at 10:37:38

> Do you have a blood pressure cuff at home? After a year of taking Marplan + Lithium a cuff at home helped me notice my BP was hitting ~160/105 after each dose. I felt fine 90% of the time even w. spikes as high as 170/115.
>
> Having a battery powered cuff they sell for like $30 at the pharmacy will let you see if you're having even a mild reaction...

Thanks for that info! But what is a cut ˛ff? Never heard of it.

 

Re: OUCH!

Posted by MightyKondrian on September 17, 2017, at 13:25:26

In reply to Re: OUCH! ╗ PeterMartin, posted by MightyKondrian on September 17, 2017, at 13:20:35

OH CUFF! LOL. I have an electronic wrist monitor i bought but lost. What I really want is nifedipine. Keep getting refused it.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.